MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the subclavian vein.A 9.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, upon inflation at 10 atmospheres, the balloon ruptured.The procedure was completed and no patient complications were reported.
 
Additional Manufacturer Narrative
B5: describe event or problem updated.(d4) lot number corrected from 0024818578 to 0024718627 (d4) expiration date corrected from 11/21/2022 to 11/04/2022 (h4) device manufacture date corrected from 11/22/2019 to 11/05/2019.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the subclavian vein.A 9.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, upon inflation at 10 atmospheres, the balloon ruptured.The procedure was completed and no patient complications were reported.It was further reported that the 75% stenosed target lesion with mildly calcified and mildly tortuous subclavian vein.
 
Additional Manufacturer Narrative
B5: describe event or problem updated.(d4) lot number corrected from 0024818578 to 0024718627.(d4) expiration date corrected from 11/21/2022 to 11/04/2022.(h4) device manufacture date corrected from 11/22/2019 to 11/05/2019.Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A microscopic examination identified a balloon longitudinal tear beginning approximately 5mm distal of the proximal markerband and extending approximately 74mm distally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination found no kinks or damage to the shaft of the returned device.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the subclavian vein.A 9.0 x 80, 75cm mustang balloon catheter was advacned for dilatation.However, upon inflation at 10 atmospheres, the balloon ruptured.The procedure was completed and no patient complications were reported.It was further reported that the 75% stenosed target lesion with mildly calcified and mildly tortuous subclavian vein.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9656548
Report Number2134265-2020-00835
Device Sequence Number11487434
Product Code FGE
UDI-Device Identifier08714729794868
UDI-Public08714729794868
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0024718627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2020
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer01/28/2020
03/02/2020
Initial Report FDA Received Date02/01/2020
Supplement Report FDA Received Date02/19/2020
03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR